advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Babylon, New York, USA:

My 11-year-old son has had diabetes for five years. Last July, he had his first DKA episode. As we were leaving the hospital, he complained of nausea, which has been an ongoing problem for almost one year. We have since put him on a pump and regulated his blood sugars and he has seen almost every type of specialist out there. His most recent A1c was 7.2, down from 8.1 in January. They have treated him for acid reflux with no improvement. He had an endoscopy to check for celiac disease and it was negative. His October 2009 blood work indicated his thyroid was fine. I am starting to think there is some kind of chemical imbalance caused by the DKA and wanted to know if anyone else ever had this problem. The nausea feeling is really a tickle in his throat area that gets worst in the evenings. He does not complain about his actual stomach, never actually vomits and has no feeling that the food is coming back up or burning. It's so odd. Benadryl seems to relieve it a little but it never goes way completely. It is affecting everything we do and we don't even know where to take him next. Have you ever heard of this?

Answer:

This is not at all likely related to his past DKA. You did not indicate if your son has been checked for Addison's disease, which sometimes causes odd gastrointestinal symptoms. If he has already been tested for this and if he has tried all of the proton pump inhibitors like Zantac, Prilosec, Axid and none of these work, then I might try him on a strict regimen without any wheat gluten of any kind for four weeks. Sometimes this also helps.

SB

DTQ-20100525101659
Original posting 27 May 2010
Posted to Other Illnesses and Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Thursday May 27, 2010 09:44:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.